MAUDE Adverse Event Report: ABBOTT MANUFACTURING INC ARCHITECT I2000SR ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER

ABBOTT MANUFACTURING INC ARCHITECT I2000SR ANALYZER; AUTOMATED IMMUNOASSAY ANALYZER
Catalog Number 03M74-98
Medical Device Problem Code Smoking (1585)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.An evaluation is in process.
 
Event or Problem Description
The customer observed smoke from the architect i2000sr analyzer system control center (scc).The customer stated that they smelled smoke, and when they opened the door where the scc is located, they saw visible smoke coming from the rear of the scc.No fire or other visible damage was seen.The analyzer and the scc were powered off.No fire or injury was reported.
 
Additional Manufacturer Narrative
An abbott field service representative (fsr) was dispatched to the account and found the failed component was the scc f+power supply (part number 7-206072-01) within the scc computer on the architect i2000sr analyzer.The smoke from the analyzer was limited to this part and did not spread to other parts of the equipment.The scc computer (part number 07d01-06) includes scc f+power supply (part number 7-206072-01).The fsr replaced the scc computer.The analyzer was returned to normal operation.Evaluation of the customer issue included a review of the complaint text, a search for similar complaints, a review of labeling, and a review of instrument service.Returned part was made available from the customer site for this evaluation.Inspection of the scc f+power supply (part number 7-206072-01) confirmed burn damage of a component on the circuit board inside the power supply.The damage was limited to this part and did not spread to other parts of the equipment.Architect i2000sr analyzer serial number (b)(4) service history was reviewed and no contributing factors were found.No subsequent reports of smoke/burn issues were identified after the scc computer was replaced.Product labeling was reviewed and found to be adequate.The issue was resolved through normal troubleshooting procedures.Based on all available information and abbott diagnostics complaint investigation for the architect i2000sr analyzer, no product deficiency was identified.

Brand Name
ARCHITECT I2000SR ANALYZER
Common Device Name
AUTOMATED IMMUNOASSAY ANALYZER
Manufacturer (Section D)
ABBOTT MANUFACTURING INC
1921 hurd drive
irving TX 75038
MDR Report Key6107261
Report Number1628664-2016-00282
Device Sequence Number13623639
Product Code JJE
UDI-Device Identifier00380740068851
UDI-Public00380740068851
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K983212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 12/02/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03M74-98
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date12/02/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1